Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 149, NWS Wichita, KS

June 27, 20135 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 27, 2013, 5:14 PM CDT for 5 counties in Kansas. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 5:14 PM CDT (22:14 UTC)
Expired
Jun 27, 2013, 6:15 PM CDT
In force
61 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:15 PM CDTTSTM WND DMG5 Se Brookville, KSPOWER POLES AND 12 TO 15 INCH TREE DOWNED IN THE TOWN OF FALUN. DELAYED REPORT WITH TIME BASED ON RADAR.
Jun 27, 5:30 PM CDTTSTM WND DMGMarquette, KSLARGE TREES KNOCKED DOWN ALL OVER TOWN, FROM ESTIMATED 60-70 MPH WINDS. ALSO WIND DRIVEN HALF DOLLAR SIZED HAIL. DELAYED REPORT.
Jun 27, 5:30 PM CDTHAIL 1.25Marquette, KSALSO ESTIMATED 60-70 MPH WINDS KNOCKED DOWN TREES ALL OVER TOWN. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2230 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
2091 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WUUS53 KICT 272214
SVRICT
KSC053-105-113-159-169-272315-
/O.NEW.KICT.SV.W.0149.130627T2214Z-130627T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
514 PM CDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
  NORTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...
  WESTERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 509 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE   
EXTENDING FROM SMOLAN...TO 6 MILES EAST OF KANOPOLIS STATE PARK...TO 
LORRAINE...TO 6 MILES SOUTHWEST OF ELLINWOOD...AND MOVING SOUTHEAST  
AT 30 MPH. THE STRONGEST PART OF THE STORM IS OVER EASTERN ELLSWORTH 
COUNTY...WHERE TENNIS BALL SIZE HAIL AND 80 MPH WINDS WILL BE 
POSSIBLE.  

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  SMOLAN...GENESEO...MARQUETTE...CHASE...ASSARIA...RAYMOND...
  LINDSBORG...LYONS...ALDEN...LITTLE RIVER...STERLING...WINDOM...
  FREDERICK...SILICA AND BRIDGEPORT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 218 AND 248. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 68 AND 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3854 9743 3837 9793 3817 9826 3817 9847
      3819 9848 3870 9848 3891 9816 3896 9776
TIME...MOT...LOC 2212Z 313DEG 26KT 3873 9770 3861 9790
          3856 9824 3826 9861

HAIL...1.75IN
WIND...70MPH

$$

KLEINSASSER
5 follow-up statements
067 
WWUS53 KICT 272220
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
520 PM CDT THU JUN 27 2013

KSC053-105-113-159-169-272315-
/O.CON.KICT.SV.W.0149.000000T0000Z-130627T2315Z/
SALINE KS-RICE KS-MCPHERSON KS-LINCOLN KS-ELLSWORTH KS-
520 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH...
SOUTHEASTERN LINCOLN...NORTHERN MCPHERSON...RICE AND WESTERN SALINE
COUNTIES UNTIL 615 PM CDT...

AT 517 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SMOLAN TO MARQUETTE TO GENESEO TO RAYMOND...AND MOVING
SOUTHEAST AT 30 MPH. THE MOST INTENSE SEVERE STORM WAS LOCATED NEAR 
MARQUETTE.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...GOLF BALL SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
MARQUETTE...CHASE...RAYMOND...ASSARIA...LINDSBORG...LYONS...ALDEN...
LITTLE RIVER...WINDOM...STERLING AND BRIDGEPORT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 218 AND 248. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 68 AND 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3854 9743 3837 9793 3817 9826 3817 9847
      3819 9848 3870 9848 3891 9816 3896 9776
TIME...MOT...LOC 2220Z 313DEG 26KT 3869 9771 3854 9786
          3851 9820 3827 9847

HAIL...1.75IN
WIND...80MPH

$$

DARMOFAL
303 
WWUS53 KICT 272234
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
534 PM CDT THU JUN 27 2013

KSC105-272242-
/O.CAN.KICT.SV.W.0149.000000T0000Z-130627T2315Z/
LINCOLN KS-
534 PM CDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3854 9743 3837 9793 3817 9826 3817 9847
      3819 9848 3870 9848 3867 9814 3883 9766
TIME...MOT...LOC 2232Z 313DEG 26KT 3863 9763 3848 9778
          3845 9812 3821 9839

$$

KSC053-113-159-169-272315-
/O.CON.KICT.SV.W.0149.000000T0000Z-130627T2315Z/
SALINE KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
534 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ELLSWORTH...NORTHERN MCPHERSON...RICE AND SOUTHWESTERN SALINE
COUNTIES UNTIL 615 PM CDT...

AT 529 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM ASSARIA TO JUST SOUTH OF MARQUETTE TO GENESEO TO JUST 
SOUTH OF RAYMOND...AND MOVING SOUTHEAST AT 30 MPH. THE STRONGEST 
PART OF THIS LINE WAS NEAR MARQUETTE.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
LYONS...ALDEN...LITTLE RIVER...WINDOM AND STERLING.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 68 AND 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3854 9743 3837 9793 3817 9826 3817 9847
      3819 9848 3870 9848 3867 9814 3883 9766
TIME...MOT...LOC 2232Z 313DEG 26KT 3863 9763 3848 9778
          3845 9812 3821 9839

HAIL...1.75IN
WIND...70MPH

$$

DARMOFAL
102 
WWUS53 KICT 272243
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CDT THU JUN 27 2013

KSC053-113-159-169-272315-
/O.CON.KICT.SV.W.0149.000000T0000Z-130627T2315Z/
SALINE KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
543 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ELLSWORTH...NORTHERN MCPHERSON...NORTHEASTERN RICE AND SOUTHWESTERN
SALINE COUNTIES UNTIL 615 PM CDT...

AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARQUETTE...
AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL MCPHERSON COUNTY.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 68 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3834 9800 3856 9810 3875 9759 3854 9743
      3837 9793
TIME...MOT...LOC 2243Z 318DEG 25KT 3850 9774

HAIL...1.75IN
WIND...70MPH

$$

DARMOFAL
038 
WWUS53 KICT 272252
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT THU JUN 27 2013

KSC053-159-169-272302-
/O.CAN.KICT.SV.W.0149.000000T0000Z-130627T2315Z/
SALINE KS-RICE KS-ELLSWORTH KS-
552 PM CDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELLSWORTH...
NORTHEASTERN RICE AND SOUTHWESTERN SALINE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3854 9743 3837 9792 3852 9793 3861 9748
TIME...MOT...LOC 2252Z 318DEG 25KT 3845 9769

$$

KSC113-272315-
/O.CON.KICT.SV.W.0149.000000T0000Z-130627T2315Z/
MCPHERSON KS-
552 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MCPHERSON COUNTY UNTIL 615 PM CDT...

AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
MCPHERSON...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 68 AND 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3854 9743 3837 9792 3852 9793 3861 9748
TIME...MOT...LOC 2252Z 318DEG 25KT 3845 9769

HAIL...1.00IN
WIND...70MPH

$$

DARMOFAL
419 
WWUS53 KICT 272257
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CDT THU JUN 27 2013

KSC113-272306-
/O.CAN.KICT.SV.W.0149.000000T0000Z-130627T2315Z/
MCPHERSON KS-
557 PM CDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCPHERSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO SOUTHERN 
MCPHERSON COUNTY. 

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN 
MCPHERSON COUNTY UNTIL 645 PM.

LAT...LON 3854 9743 3837 9792 3852 9793 3861 9748
TIME...MOT...LOC 2256Z 318DEG 25KT 3843 9767

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:51 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 27, 1:51 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
151 PM CDT THU JUN 27 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 151 PM CDT THU JUN 27 2013

STRONG TO EXTREME INSTABILITY WILL RESIDE AHEAD OF THE
SYNOPTIC COLD FRONT AND MESO/OUTFLOW BOUNDARIES WHICH WILL
DRIFT SOUTH ACROSS THE FORECAST AREA THIS EVENING. THE MOST
INTENSE ACTIVITY WILL BE DIURNALLY DRIVEN WITH IMPACT DURING
THE LATE AFTERNOON THROUGH MID-EVENING. THE IMPETUS INTO THE
LATE EVENING AND OVERNIGHT WILL HINGE ON POTENTIAL COLD POOL
AND MESOSCALE OUTFLOWS...WHICH COULD DRIVE MOST OF THE
CONVECTION SOUTHEAST OF THE AREA. WILL CONTINUE TO HIGHLIGHT
THE ELEVATED SEVERE RISK FOR VERY LARGE HAIL AND DESTRUCTIVE
WINDS GUSTS IN THE HAZARDOUS WEATHER OUTLOOK.

THE SIGNIFICANT COOLING TREND IS STILL ON TRACK AS WE GO
THROUGH THE WEEKEND...WITH A MEAN NORTHERLY FLOW REGIME
BETWEEN THE AMPLIFIED WESTERN CONUS RIDGE AND EASTERN TROF.
LITTLE CHANGE TO THE GOING TEMPERATURE TRENDS...SHOWING BELOW
CLIMO TEMPERATURES BY SUNDAY.

DARMOFAL

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 151 PM CDT THU JUN 27 2013

TEMPERATURES ARE EXPECTED TO REMAIN BELOW CLIMO THROUGH MUCH
OF NEXT WEEK AS THE EASTERN CONUS UPPER TROF RETROGRADES WEST
ACROSS THE MIDWEST AND PORTION OF THE PLAINS. THIS MAY ALSO
LEAD TO MODEST CHANCES FOR CONVECTION BY MID-WEEK.

DARMOFAL

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1245 PM CDT THU JUN 27 2013

THE MAIN AVIATION FORECAST CONCERNS ARE THE THUNDERSTORM CHANCES
THIS AFTERNOON AND EVENING AT ALL TERMINALS.

UNTIL CONVECTION DEVELOPS...TERMINALS WILL REMAIN VFR WITH
RELATIVELY LIGHT SOUTHERLY WINDS. AS THE SURFACE LOW BEGINS TO
MOVE SOUTHEAST...CONVECTION WILL BEGIN TO DEVELOP AND IT IS
EXPECTED TO FORM NORTHEAST OF KRSL AND MOVE SOUTHEAST ACROSS ALL
TERMINALS. CURRENT THINKING IS TIMING WILL BEGIN AT 20-21Z FOR
KRSL AND MOVE SOUTHEAST TO KCNU BY 00Z FOR MAIN LINE. THERE MAYBE
SOME GIVE AND TAKE WITH THAT TIMING...BUT THE LATEST HIGH
RESOLUTION GUIDANCE...HRRR/RAP HAVE BEEN CONSISTENT FOR THE LAST
FEW RUNS WITH THAT TIMING.

DURING THE CONVECTION HEAVY THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL
AND STRONG WINDS. GUSTS OF 60MPH OR GREATER ARE POSSIBLE. HEAVY
RAIN WILL CAUSE VISIBILITIES TO BE REDUCED AND CEILINGS TO DROP.
HAVE INCLUDED A TEMP GROUP FOR MODERATE THUNDERSTORMS DROPPING
INTO MVFR...BUT COULD SEE IFR TO LIFR CONDITIONS IN THE HEAVIEST
OF STORMS...AT LEAST BRIEFLY.

AFTER THE STORMS PASS...BEHIND THE COLD FRONT WINDS WILL BE NORTH
TO NORTHEASTERLY WITH VFR CONDITIONS EXPECTED.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    72  94  66  89 /  50  10  10  10
HUTCHINSON      70  94  65  88 /  50   0  10  10
NEWTON          70  93  64  87 /  50  10  10  10
ELDORADO        70  93  63  87 /  60  10  10  10
WINFIELD-KWLD   73  94  65  90 /  50  10  10  10
RUSSELL         68  95  63  88 /  20   0  10  10
GREAT BEND      68  95  63  88 /  30   0  10  10
SALINA          69  94  65  88 /  40   0  10  10
MCPHERSON       69  94  64  88 /  50   0  10  10
COFFEYVILLE     74  93  66  88 /  60  20  10   0
CHANUTE         71  92  63  86 /  60  10  10  10
IOLA            71  91  63  86 /  60  10  10  10
PARSONS-KPPF    73  92  64  88 /  60  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jun 27, 2:30 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
230 PM CDT THU JUN 27 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-281930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
230 PM CDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WITH THE POTENTIAL FOR VERY LARGE HAIL TO
TENNIS BALL SIZE AND DAMAGING WINDS TO 80 MPH ARE POSSIBLE FROM
LATE THIS AFTERNOON THROUGH THE EVENING. THE RISK FOR SEVERE
WEATHER IS EXPECTED TO DIMINISH BY MIDNIGHT...THOUGH A FEW STRONG
STORMS WILL REMAIN POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS OVERNIGHT.

DANGEROUS HEAT WILL CONTINUE ACROSS THE AREA UNTIL EARLY THIS
EVENING...WITH HEAT INDICES RANGING FROM 105 TO 112 DEGREES.
PLEASE REFER TO THE HEAT ADVISORY STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS MAY LINGER OVER THE SOUTHEAST CORNER OF KANSAS
EARLY FRIDAY MORNING. HOWEVER SEVERE WEATHER IS NOT ANTICIPATED.

COOLER WEATHER WILL SETTLE IN ACROSS THE REGION OVER THE WEEKEND
AND CONTINUE INTO NEXT WEEK. THERE WILL BE A CHANCE FOR SOME
THUNDERSTORMS AGAIN BY TUESDAY NIGHT AND WEDNESDAY. WHILE THE
SEVERE RISK IS LOW...A COUPLE OF STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS THE ENTIRE AREA
FROM LATE THIS AFTERNOON THROUGH THE EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/JMB/ES

In the hours before

Local storm report, Jun 27, 4:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
456 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     6 WSW GLENDALE          38.86N 97.96W
06/27/2013  E70 MPH          ELLSWORTH          KS   TRAINED SPOTTER

            3 INCH TREE BRANCHES BROKEN.

&&

SGS
Local storm report, Jun 27, 5:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
500 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     WESTFALL                38.93N 98.00W
06/27/2013                   LINCOLN            KS   EMERGENCY MNGR

            4 INCH TREE BRANCHES BROKEN IN WESTFALL

0430 PM     TSTM WND DMG     ASH GROVE               39.17N 98.35W
06/27/2013                   LINCOLN            KS   EMERGENCY MNGR

            POWERLINES DOWN. TIME ESTIMATED FROM RADAR

&&

SGS
Special weather statement, Jun 27, 5:00 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
500 PM CDT THU JUN 27 2013

KSZ032-272230-
RUSSELL-
500 PM CDT THU JUN 27 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHERN RUSSELL COUNTY...

AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTH OF RUSSELL...AND MOVING SOUTHEAST
AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND
BECOMES SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3877 9897 3889 9880 3870 9856 3869 9870
      3870 9890
TIME...MOT...LOC 2200Z 318DEG 20KT 3876 9881

KLEINSASSER
Local storm report, Jun 27, 5:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
502 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     6 W BROOKVILLE          38.77N 97.98W
06/27/2013                   ELLSWORTH          KS   STORM CHASER

            12 INCH DIAMETER TREE BLOWN OVER.

&&

SGS
Local storm report, Jun 27, 5:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
504 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND GST     5 S BEVERLY             38.94N 97.98W
06/27/2013  M73 MPH          LINCOLN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 27, 5:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
511 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND GST     7 W MARQUETTE           38.55N 97.96W
06/27/2013  E70 MPH          ELLSWORTH          KS   TRAINED SPOTTER

            3 TO 4 INCH LIMBS DOWN.

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:46 PM CDTSevere Thunderstorm WarningICTLincoln59 min
Jun 27, 3:54 PM CDTSpecial Weather StatementICTRussell36 min
Jun 27, 4:06 PM CDTSevere Thunderstorm WarningICTBarton54 min
Jun 27, 4:11 PM CDTSpecial Weather StatementICTRussell34 min
Jun 27, 4:19 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice56 min
Jun 27, 4:27 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln63 min
Jun 27, 4:31 PM CDTSpecial Weather StatementICTRussell29 min
Jun 27, 4:53 PM CDTSevere Thunderstorm WarningICTSaline67 min
Jun 27, 4:57 PM CDTSevere Thunderstorm WarningICTBarton63 min
Jun 27, 5:00 PM CDTSpecial Weather StatementICTRussell30 min
Jun 27, 5:30 PM CDTSevere Thunderstorm WarningICTMcPherson45 min
Jun 27, 5:39 PM CDTAreal Flood WarningICTBarton4 hr
Jun 27, 5:46 PM CDTSevere Thunderstorm WarningICTReno44 min
Jun 27, 5:53 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno52 min
Jun 27, 6:03 PM CDTSevere Thunderstorm WarningICTKingman42 min
Jun 27, 6:16 PM CDTSevere Thunderstorm WarningICTButler, Harper, Harvey, Kingman, Marion, Reno and 2 more59 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.